Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 11, 2021, 5:32 PM CDT for Cannon County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 11, 2021, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
County Cannon County, TN
The radar
The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
297 WWUS84 KOHX 112232 SPSOHX Special Weather Statement National Weather Service Nashville TN 532 PM CDT Fri Jun 11 2021 TNZ028-062>064-112315- Cannon TN-Rutherford TN-Wilson TN-De Kalb TN- 532 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE KALB... NORTHEASTERN RUTHERFORD...SOUTHEASTERN WILSON AND NORTHWESTERN CANNON COUNTIES UNTIL 615 PM CDT... At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Walterhill, or 10 miles south of Lebanon, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Murfreesboro, Watertown, Walterhill, Liberty, Auburntown, Cedars Of Lebanon State Park, Lascassas and Milton. LAT...LON 3607 8643 3616 8624 3594 8586 3578 8635 TIME...MOT...LOC 2232Z 328DEG 19KT 3606 8630 $$ Barnwell
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:51 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 11, 1:51 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 151 PM CDT Fri Jun 11 2021 .DISCUSSION... Showers are finally starting to blossom across Middle TN. In fact, at forecast time, we've finally seen our first CtG lightning strike. Most of today's activity is going to be weak and meaningless, much like it's been the last few days. Maybe a wind gust to 40 mph and some very heavy rain. We've been lacking shear (which we still are today), but the other thing we've been missing is a lifting mechanism. We might actually have one today. Cloud cover west to east across Middle TN is causing a fairly tight temperature gradient and this differential heating boundary could be one of those tripping mechanisms we need for a few stronger storms to develop. Again, it won't be widespread as organization is very unlikely, but worth keeping an eye to the sky this afternoon and into the evening hours. Storms should start to wane by midnight, but as they do, we could see some fog start to develop. Some areas could be patchy and dense. Rain chances are expected to fall off after today. Will they go completely away? Not until next week, but this weekend's rain chances should be fairly minimal as we lose the influence of upper troughing over the region. Problem is, less rain/clouds means it's going to heat up pretty significantly and it won't be at the expense at humidity. Heat Index values will be pushing 100 degrees in a few spots Saturday and Sunday afternoons. Two waves of dry air are still expected to swing through the mid- state this week. After some 90s Sat-Sun-Mon, mid 80s with much lower humidity is still expected by Wed-Thu. The best part is we'll have an opportunity to dry out a bit, as well. Extended guidance has been persistent in developing something tropical in the northern Gulf of Mexico towards the end of the week. Timing/strength/realism is still up in the air, but one thing I would expect is the heat and humidity to return by next weekend. PoPs are still up in the air. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and thunderstorms will continue today before the influence of a slow moving upper trough finally moves east tonight into Saturday. Where rain falls, it could be very heavy. Shower and storm coverage will be greatest at CSV and lowest at CKV. As showers and storms taper off after 00Z, areas of fog and stratus will form and impact all sites through the night. All sites will improve quickly to VFR after 14Z. Winds will be out of the west this afternoon, becoming north tonight, generally less than 10KT. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 91 71 91 68 / 40 20 10 20 10 Clarksville 70 90 70 89 66 / 20 20 20 20 10 Crossville 66 83 66 84 65 / 60 20 10 20 10 Columbia 70 90 71 90 68 / 40 20 10 20 10 Lawrenceburg 70 89 69 90 68 / 40 20 10 20 10 Waverly 71 89 71 89 67 / 20 20 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........13
Hazardous weather outlook, Jun 11, 5:15 AM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 515 AM CDT Fri Jun 11 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-121015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 515 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A couple strong thunderstorms with heavy downpours which could cause localized flooding and gusty winds are possible along and east of I-65. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 10
In the hours before
Special weather statement, Jun 11, 4:31 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT Fri Jun 11 2021
TNZ006-025-026-112200-
Dickson TN-Cheatham TN-Montgomery TN-
431 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DICKSON...CENTRAL
MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clarksville, moving southeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Clarksville, Pleasant View, Cunningham and Cheatham Dam.
This includes Interstate 24 between mile markers 7 and 17.
LAT...LON 3659 8720 3648 8712 3646 8713 3644 8710
3632 8700 3630 8743 3654 8745
TIME...MOT...LOC 2131Z 332DEG 19KT 3652 8733
WhiteheadSpecial weather statement, Jun 11, 4:32 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
432 PM CDT Fri Jun 11 2021
TNZ008-028-112215-
Wilson TN-Sumner TN-
432 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMNER AND CENTRAL WILSON
COUNTIES UNTIL 515 PM CDT...
At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gallatin to 7 miles northwest of Lebanon.
Movement was south at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Gallatin, Lebanon, Bledsoe Creek State Park and Cottontown.
This includes the following highways...
Interstate 40 between mile markers 231 and 242.
Interstate 840 between mile markers 72 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3651 8641 3629 8631 3611 8615 3603 8633
3643 8658
TIME...MOT...LOC 2131Z 348DEG 8KT 3638 8647 3630 8641
FBSpecial weather statement, Jun 11, 5:01 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Nashville TN 501 PM CDT Fri Jun 11 2021 TNZ006-025>027-112245- Dickson TN-Davidson TN-Cheatham TN-Montgomery TN- 501 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON...CENTRAL DICKSON...SOUTHEASTERN MONTGOMERY AND CHEATHAM COUNTIES UNTIL 545 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Clarksville, moving south at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dickson, Ashland City, Clarksville, White Bluff, Kingston Springs, Pegram, Pleasant View, Charlotte, Vanleer, Slayden, Cheatham Dam, Bells Bend and Cunningham. This includes the following highways... Interstate 40 between mile markers 199 and 201. Interstate 24 between mile markers 16 and 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3648 8713 3611 8687 3608 8749 3649 8743 TIME...MOT...LOC 2201Z 353DEG 17KT 3637 8728 Barnwell
Special weather statement, Jun 11, 5:32 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 532 PM CDT Fri Jun 11 2021 TNZ028-062>064-112315- Cannon TN-Rutherford TN-Wilson TN-De Kalb TN- 532 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE KALB... NORTHEASTERN RUTHERFORD...SOUTHEASTERN WILSON AND NORTHWESTERN CANNON COUNTIES UNTIL 615 PM CDT... At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Walterhill, or 10 miles south of Lebanon, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Murfreesboro, Watertown, Walterhill, Liberty, Auburntown, Cedars Of Lebanon State Park, Lascassas and Milton. LAT...LON 3607 8643 3616 8624 3594 8586 3578 8635 TIME...MOT...LOC 2232Z 328DEG 19KT 3606 8630 Barnwell
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:31 PM CDT | Special Weather Statement | OHX | Montgomery | 29 min |
| Jun 11, 4:32 PM CDT | Special Weather Statement | OHX | Sumner, Wilson | 43 min |
| Jun 11, 5:01 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 44 min |
| Jun 11, 6:16 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford, Warren | 44 min |
| Jun 11, 6:39 PM CDT | Areal Flood Advisory | OHX | Cannon, Rutherford, Wilson | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.